Connect with others who understand.

sign up log in
Resources
About MyHeartDiseaseTeam

Connect with others who understand.

sign up log in
Resources
About MyHeartDiseaseTeam
Real members of MyHeartDiseaseTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Heart Disease And GI Problems

Heart Disease And GI Problems

I originally went to the dr because of pain in my right upper abdomen. Discovered three 95% blockages leading to four stints. The pain in the abdomen continues and sometimes radiates across my chest or to my back. GI doc says he can't do endoscopy for a yr because of the blood thinners. Has anyone else had GI issues maybe caused by heart problems? Have you had an endoscopy or colonoscopy within a year of the stents?

over 1 year ago
A MyHeartDiseaseTeam Member

Maybe a second opinion?

about 1 year ago
A MyHeartDiseaseTeam Member

I had soreness in my upper abdomen that I thought was exercise induced but Cardiology stated the blood thinner (apixiban/Eliquis) causes stomach irritation. She started me on Protonix (40mg) daily 30 minutes prior to food or drink. Haven't had any issues other than my hiatus hernia occasionally. The burping comes about because I was told by a GI Doctor years ago prior to heart issues that PPI's (Protonix, Nexium etc.) kill off the good bacteria in your gut after long time usage. He recommended Align (probiotic) to repopulate the gut. I am on a Vegan diet and chose to use sauerkraut, Kimchi and soy yogurt instead of taking another medication and it has worked for me. No more burping, belching. Interesting about having to wait so long for a procedure. I just got diagnosed with a rare cancer. Rare in the sense that the only protocol for it is removal as it doesn't respond to Chemo or Radiation. So they removed that body part and still in recovery mode at this time. They had me stop my twice daily Eliquis two days prior to surgery and had to wait two days after before resuming my blood thinner. It was major surgery. I wonder if the type of surgery they have you slotted for is worse in that the procedure is very high risk for an uncontrolled bleed? Anyhow the cancer I had (Leydig) as they stated good margins after removal and now active surveillance for the next few years. Basically, Barium sulfate and CT scans with contrast to ensure it hasn't spread. Sure hope that you can find a remedy sooner rather than later. Prayers!!!

about 1 year ago
A MyHeartDiseaseTeam Member

I pray that you will be able to have your procedure and that it will be clear of any problems.

over 1 year ago
A MyHeartDiseaseTeam Member

Thanks for your answer. My GI doc told me that if he found anything (polps, cancer) he couldn’t do anything. Just checking to see if anyone was able to get off the thinners for a little while for treatment.

over 1 year ago
A MyHeartDiseaseTeam Member

I take Eliquis and it irritates my stomach so I am on 40mg Protonix and will probably be for life. Do not want a GI bleed.

over 1 year ago

Related content

View all
What Is The Diagnosis Called When You Have A Weak Heart That Doesnt Pump But At 20% The Regular Rate?
A MyHeartDiseaseTeam Member asked a question 💭
Yes
A MyHeartDiseaseTeam Member asked a question 💭
Question Regarding Covid Booster And AFib.
A MyHeartDiseaseTeam Member asked a question 💭
Already a Member? Log in